Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 8:38 PM CDT for Childress County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 10, 2011, 9:05 PM CDT
- In force
- 27 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816
WUUS54 KLUB 110138
SVRLUB
TXC075-110215-
/O.NEW.KLUB.SV.W.0064.110611T0138Z-110611T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
838 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 915 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL CHILDRESS COUNTY...
OR 13 MILES NORTH OF CHILDRESS...AND MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE ESTELLINE AND
HIGHWAY 62 AND 83 NORTH OF CHILDRESS..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3442 9999 3439 10001 3453 10042 3475 10042
3475 10000
TIME...MOT...LOC 0138Z 224DEG 22KT 3462 10018
$$2 follow-up statements
804 WWUS54 KLUB 110152 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 852 PM CDT FRI JUN 10 2011 TXC075-110215- /O.CON.KLUB.SV.W.0064.000000T0000Z-110611T0215Z/ CHILDRESS TX- 852 PM CDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CHILDRESS COUNTY UNTIL 915 PM CDT... AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF DODSON...OR 18 MILES NORTH OF CHILDRESS...MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT RURAL AREAS OF NORTHEAST CHILDRESS COUNTY...INCLUDING HIGHWAYS 62 AND 83. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING...AND BRIEF HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3448 9999 3459 10031 3475 10034 3475 10000 TIME...MOT...LOC 0151Z 224DEG 22KT 3468 10011 $$
969 WWUS54 KLUB 110205 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 905 PM CDT FRI JUN 10 2011 TXC075-110214- /O.CAN.KLUB.SV.W.0064.000000T0000Z-110611T0215Z/ CHILDRESS TX- 905 PM CDT FRI JUN 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHILDRESS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE CHILDRESS COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. LAT...LON 3448 9999 3459 10031 3475 10034 3475 10000 TIME...MOT...LOC 0204Z 224DEG 22KT 3474 10004 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:27 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 10, 6:27 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 627 PM CDT FRI JUN 10 2011 .AVIATION... A COMPLEX OF THUNDERSTORMS CURRENTLY EXTENDS FROM KLBB TO SOUTH OF KCDS. INTERMITTENT THUNDERSTORM ACTIVITY CAN BE EXPECTED TO CONTINUE RESULTING IN OCCASIONAL RESTRICTIONS AT KLBB THROUGH AT LEAST 03Z. THUNDERSTORM IMPACTS WILL INCREASE IN LIKELIHOOD IN THE KCDS VICINITY AFTER 01-02Z. && .PREV DISCUSSION... /ISSUED 354 PM CDT FRI JUN 10 2011/ SHORT TERM... A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO 22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS CLOSER. PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE 50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV LONG TERM... AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO REDUCE TEMPS BY MUCH. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 93 64 101 65 / 10 10 10 0 10 TULIA 63 97 68 100 68 / 40 10 10 0 10 PLAINVIEW 65 95 68 101 69 / 40 10 10 0 10 LEVELLAND 64 96 65 103 69 / 20 10 10 0 10 LUBBOCK 68 98 69 101 71 / 30 10 10 0 10 DENVER CITY 63 99 64 102 68 / 10 10 10 0 10 BROWNFIELD 64 97 64 103 66 / 10 10 10 0 10 CHILDRESS 70 100 69 105 72 / 60 10 10 0 10 SPUR 69 97 70 103 71 / 50 10 10 0 10 ASPERMONT 73 99 73 107 75 / 50 10 10 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1111 AM CDT FRI JUN 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1111 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 10, 7:45 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
745 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG PADUCAH 34.01N 100.30W
06/10/2011 COTTLE TX FIRE DEPT/RESCUE
MINOR STRUCTURAL DAMAGE REPORTED AT PADUCAH HIGH
SCHOOL. PRESS BOX AT FOOTBALL FIELD SEVERELY DAMAGED.
GARAGE DOOR BLOWN IN AT HS AG BUILDING. TREE DAMAGE.
&&
EVENT NUMBER LUB1100149
LINDLEYLocal storm report, Jun 10, 8:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
806 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST 2 NW CHILDRESS 34.44N 100.27W
06/10/2011 M59 MPH CHILDRESS TX ASOS
&&
EVENT NUMBER LUB1100150
LINDLEYLocal storm report, Jun 10, 8:10 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
810 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM NON-TSTM WND GST 5 SSW GRAHAM 33.08N 101.50W
06/10/2011 M58 MPH GARZA TX MESONET
HIGH WINDS IN WAKE OF CONVECTIVE COMPLEX LOCALLY
ENHANCED BY CAPROCK ESCARPMENT.
&&
EVENT NUMBER LUB1100151
LINDLEYSpecial weather statement, Jun 10, 8:12 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 812 PM CDT FRI JUN 10 2011 TXZ038-044-110145- KING-STONEWALL- 812 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KING COUNTIES... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL STONEWALL COUNTY...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 10, 8:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
814 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM NON-TSTM WND GST 5 SSW GRAHAM 33.08N 101.50W
06/10/2011 M63 MPH GARZA TX MESONET
HIGH WINDS IN WAKE OF CONVECTIVE COMPLEX LOCALLY
ENHANCED BY CAPROCK ESCARPMENT.
&&
EVENT NUMBER LUB1100152
LINDLEYLocal storm report, Jun 10, 8:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 5 SSW GRAHAM 33.08N 101.50W
06/10/2011 M60 MPH GARZA TX MESONET
HIGH WINDS IN WAKE OF CONVECTIVE COMPLEX LOCALLY
ENHANCED BY CAPROCK ESCARPMENT.
&&
CORRECTED EVENT TIME...EVENT
EVENT NUMBER LUB1100152
LINDLEYThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, King, Motley | 50 min |
| Jun 10, 7:52 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.